There are no reported cases of people overdosing on Zymaxid (gatifloxacin) eye drops. Based on reports of overdoses with oral fluoroquinolones, taking too much Zymaxid by mouth could cause nausea and vomiting, stomach pain, diarrhea, and kidney problems. An overdose in the eye could cause excessive eye irritation. Treatment could include flushing the eye with warm water and providing supportive care.
Can You Use Too Much Zymaxid?Zymaxid™ (gatifloxacin) is a prescription eye drop used to treat bacterial conjunctivitis, commonly called pink eye. It belongs to a group of antibiotics called fluoroquinolones, or "quinolones" for short.
As with most medications, it is possible to use too much Zymaxid. The specific effects of an overdose would likely vary, depending on a number of factors, including the Zymaxid dosage and whether it was applied to the eye or taken by mouth.
What Are the Effects of a Zymaxid Overdose?The specific effects of a Zymaxid overdose are not known at this time, as there have been no reported cases of an overdose with this medication. Using too much in the eye may cause eye irritation or discomfort.
Taking an overdose of Zymaxid by mouth may cause effects similar to an oral overdose with other fluoroquinolones. These effects may include:
- Slurred speech
- Nausea and vomiting
- Stomach pain
- Heart rhythm problems
- Kidney problems.
However, because the amount of gatifloxacin in an entire bottle of Zymaxid is very small, such problems are not likely.